Skip to Content

Bi-Polar I woman is on lithium, Lamictal and a bit of Prozac. Could she drop the Lamictal?

Responses (3)

WildcatVet 10 days ago

Hi, Marchank! Lithium is the gold standard and only mood stabilizer; Lamictal is an anticonvulsant that can control mood swings in some people. Only her doctor can say why she is on both.
Also, I would be careful with Prozac as antidepressants have been shown to provoke manic and rapid cycling episodes in Bipolar patients. If depression is an issue a Bipolar medication such as Latuda might be better indicated.
Best regards, Wildcat
"Treatment of bipolar disorder with selective serotonin reuptake inhibitors (SSRIs) or venlafaxine (multiple brands) is associated with a significantly increased risk for subsequent diagnoses of manic or bipolar disorder, new research shows."

Porsche_911 9 days ago

Lamictal's major side effect is itchy all over one's body. Lithium has tremendous side effects for all of the bipolar patients I encountered. Have you tried Dekapote?

Best Regards

Dankova 7 days ago

Lithium alone was for me not effective. Now I am taking it in conjunction with Lamictal and Abilify and this keeps me quite stable. I was told that Lamictal works against depressive moods.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions